# SDR COEA9702740

- Difficulty date: July 17, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N740FE
- Make and model: Fokker F.27MK 600
- Aircraft serial: 10329
- Engine: Rroyce DART5327R
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Oil Seal
- Part number: 750270813
- Condition: Worn
- Location: Nr 2 Gearbox
- Stage of operation: CL
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTURE FROM LBB,  CAPTAIN REPORTS RT ENGINE GEARBOX OIL PRESSURE LIGHT ILLUMINATED.  PILOT FEATHERED ENGINE AND RETURNED TO LBB.  MX  DISPATCHED .  UPON INSPECTION, MX FOUND OIL SEAL ON THE GEARBOX SIDE OF  DRIVE SHAFT HAD FAILED.  MX REMOVED DRIVE SHAFT, REPLACED FAILED OIL SEAL, REPLACED DRIVE SHAFT AND RAN ENG FOR LEAK CHECK.  AFTER ENG RUN AT 10,000 RPM FOR APPROX 10 MINUTES, MX FOUND GEARBOX DRY AND OIL LEVEL WAS GOOD.  DUE TO THIS BEING AN IDENTICAL DISCREPANCY, AFTER WHICH ACFT FLEW FROM LBB-MAF-LBB WITHOUT INCIDENT, FLEW ACFT FOR 1.5 HRS TO ASSURE THERE WOULD NOT BE A RECURRENCE.  AFTER CHK FLT, GEARBOX RE-INSPECTED AND FOUND DRY AND OIL LEVEL FULL.  ACFT RETURNED TO SERVICE.  (X)
